Back to Search Start Over

Doob equivalence and non-commutative peaking for Markov chains.

Authors :
Xinxin Chen
Dor-On, Adam
Langwen Hui
Linden, Christopher
Yifan Zhang
Source :
Journal of Noncommutative Geometry; 2021, Vol. 15 Issue 4, p1469-1484, 16p
Publication Year :
2021

Abstract

In this paper, we show how questions about operator algebras constructed from stochastic matrices motivate new results in the study of harmonic functions on Markov chains. More precisely, we characterize the coincidence of conditional probabilities in terms of (generalized) Doob transforms, which then leads to a stronger classification result for the associated operator algebras in terms of spectral radius and strong Liouville property. Furthermore, we characterize the noncommutative peak points of the associated operator algebra in a way that allows one to determine them from inspecting the matrix. This leads to a concrete analogue of the maximum modulus principle for computing the norm of operators in the ampliated operator algebras. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
16616952
Volume :
15
Issue :
4
Database :
Complementary Index
Journal :
Journal of Noncommutative Geometry
Publication Type :
Academic Journal
Accession number :
157089478
Full Text :
https://doi.org/10.4171/JNCG/444